QUANTUM MANIFESTATIONS OF CHAOTIC SCATTERING

Y C LAI, R BLUMEL, E OTT, C GREBOGI, Ying-Cheng Lai

Research output: Contribution to journalArticle

103 Citations (Scopus)

Abstract

We examine quantum chaotic scattering in the semiclassical regime for the two cases where the classical scattering is hyperbolic and nonhyperbolic. It is shown that in the nonhyperbolic case the energy-dependent S-matrix autocorrelation function C(epsilon) exhibits a cusp-shaped peak at epsilon=0 (where epsilon denotes the energy difference). This indicates that the fine scale fluctuations with energy of the S matrix are characteristically greatly enhanced in the nonhyperbolic case as compared with the hyperbolic case.

Original languageEnglish
Pages (from-to)3491-3494
Number of pages4
JournalPhysical Review Letters
Volume68
Issue number24
Publication statusPublished - 15 Jun 1992

Keywords

  • IRREGULAR SCATTERING
  • HAMILTONIAN-SYSTEMS
  • SIMPLE-MODEL
  • BEHAVIOR
  • BILLIARD
  • REGIME

Cite this

LAI, Y. C., BLUMEL, R., OTT, E., GREBOGI, C., & Lai, Y-C. (1992). QUANTUM MANIFESTATIONS OF CHAOTIC SCATTERING. Physical Review Letters, 68(24), 3491-3494.